MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #5; HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #5; HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES
Model Number 6021-5537
Medical Device Problem Codes Degraded (1153); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Inflammation (1932); Injury (2348); Ambulation or Postural Difficulties (2544)
Date of Event 05/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
It was reported that the patient's right hip was revised due to trunnionosis.Pre-op x-rays show the head disassociated from the stem.Intra-operatively, black tissue was noted in the patient.No liner wear or discoloration were reported.The stem, head and liner were revised to a stryker liner with a competitor stem and head.Rep provided a pre-revision x-ray and reported that no further information will be released by the hospital or surgeon.
 
Event or Problem Description
T was reported that the patient's right hip was revised due to trunnionosis.Pre-op x-rays show the head disassociated from the stem.Intra-operatively, black tissue was noted in the patient.No liner wear or discoloration were reported.The stem, head and liner were revised to a stryker liner with a competitor stem and head.Rep provided a pre-revision x-ray and reported that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation and fretting involving an accolade stem was reported.The event of disassociation was confirmed by clinician review and the event of fretting was not confirmed.Method & results: device evaluation and results: not performed as product was not returned.Clinician review: a review of the provided x-rays by a clinical consultant indicated: " x-ray confirms disassociation; need additional information; primary and revision operative reports, clinical and past medical history, additional serial x-rays".Device history review: could not be performed as lot code information was not provided.Complaint history review: could not be performed as lot code information was not provided.Conclusion: the clinician confirmed the event of disassociation but requires addition information to conduct a full medical review.The exact cause of the event could not be determined because insufficient information was provided.Additional information including product details, primary and revision operative reports, clinical and past medical history, additional serial x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Additional Manufacturer Narrative
An event regarding disassociation and fretting involving an accolade stem was reported.The event of disassociation was confirmed by clinician review and the event of fretting was not confirmed.Method & results: -device evaluation and results: not performed as product was not returned.-clinician review: a review of the provided x-rays by a clinical consultant indicated: " x-ray confirms disassociation; need additional information; primary and revision operative reports, clinical and past medical history, additional serial x-rays".-device history review: device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies.-complaint history review: there has been no other event for the lot referenced.Conclusion: the clinician confirmed the event of disassociation but requires addition information to conduct a full medical review.The exact cause of the event could not be determined because insufficient information was provided.Additional information including primary and revision operative reports, clinical and past medical history, additional serial x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description

Brand Name
ACCOLADE PLUS TMZF HIP STEM #5
Common Device Name
HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8648009
Report Number0002249697-2019-02110
Device Sequence Number2212032
Product Code LPH
UDI-Device Identifier04546540510778
UDI-Public04546540510778
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2017
Device Model Number6021-5537
Device Catalogue Number6021-0537
Device Lot Number38182805
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/01/2019
Supplement Date Received by Manufacturer06/21/2019
08/26/2020
Initial Report FDA Received Date05/28/2019
Supplement Report FDA Received Date07/19/2019
09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;